were should I start... I am 27 years old, did 2 cycles of Accutane and well, here I am.
It started when I was a teenager, I would get mild acne, it bothered me but not to do much about it. In my later teens I was prescribed Bactrim for my Acne. It would make me sick and I did not see any improvement so I stopped taking it. Fast forward to when I was about 22. I figured by this age my Acne would have gone away. I started getting cystic Acne in my jaw and cheeks so I went to the Derm for the first time in my life. He put me on tetracycline I believe, did nothing for my Acne which is when I agreed to Accutane.
I remember all the classic side effects. Achy joints, dry face and lips, brain fog etc. It did however start clearing my face up and I thought the battle would soon finally be over. The first instance where I realized the Accutane had actually affected my body was when I was wrestling at my mma gym. Went down for a takedown and I felt my knee hurt when It touched the ground, I guess just a bad angle or something. Not saying I could not have been hurt without accutane, but as a 23 year healthy and active guy, it just didn't seem right. The knee healed after a few weeks, but I still feel pain in it sometimes, however nothing to crazy.
Fast forward another 2 years to when I'm about 25, that's when things got uncomfortable. It started with a slight bloating pain in my left abdomen. After a few weeks of pain I went to the doctor, he prescribed my miralax for constipation. Only took it a few days as I read online that it was also poison. Doctor shortly ordered a CT scan, they found nothing. I am very sure it was the accutane that has compromised my gut. After much reading for the last few years. I changed my diet, started taking some supplements many of which I have read you guys take too. The "IBS" comes and goes in flares almost, there have been months where I feel like a normal persons and others where it bothers me for a few weeks.
I recently got health insurance through my school and so have been visiting Rush hospital in Chicago to get some insight from the professionals there. The gastro doctor I have been seeing, did an ultrasound of my side to make sure it was not gallbladder or something like it and my test for Celiac and H,pylori have come back negative. He prescribed my Prilosec because he believes i have stomach ulcer, I have been taking for a month (not very excited about it), but the treatment is only 8 weeks long. It has helped somewhat with the pain, and no other heavy side effects other than maybe a little anxiety. He will be giving me an endoscopy next month to see if he sees something else.
I should also mention I have allergies, but I have had them since I was a kid, stuffy nose, sneezing etc. Now as an adult, I feel more sensitive to certain allergens and I am positive there is a gut-allergy connection going on. I have ringing in my ear (already went to ENT) sometimes shortness of breath, some eczema, some skin like rashes etc. The wife of my gastro doctor is the head of the gastro-allergy department at the hospital and he referred me to her specially to see if there are any things I am eating or being exposed to that is causing me inflammation. Hopefully she is able to find something that helps. Talking of inflammation, I have been suffering from testicle pain and more recently hip and butt pain (in the same region) from what I believe to be a sciatica never or hurt hip (i jumped a few feet onto some concrete last year) The tane could or could not be having an inflammatory significance for this injury. Not sure, but I am scheduled for an orthopedic.
Conclusion: I am essentially acne free, but the Rosecea i get once in a while is pretty embarrassing. If you are taking or soon to be taking accutance i suggest NOT TO DO IT. The effects are not worth the eradication of the pimples. Now that I look back, something as simple as eliminating Dairy from the diet would have sufficed. Again, this is in hindsight, but I am very convinced, that accutane has affected my body negatively. However I realize my side effects could have been worse and I remain confident that I will cure myself and my body. BE BRAVE and DONT GIVE UP. There is a lot of misfortune in the world, be grateful that you are a live and don't give up on yourself.
Ps. Will wait to see what the endoscopy and or allergy specialist finds. If they do not provide results I will probably try a Liver Flush first (although my liver numbers were fine in the blood tests) then maybe a Water Fast and then possibly experiment with CBD cannabis oil.